|What to do about my boyfriend and drugs
Jun 30, 2013
I have been with my boyfriend for over 4 years. We both got back into getting high again. I just started my meds less than 30 days ago. I feel a lot better getting high, but it is taking a toll on us. We don't trust each other. What should we do? Please help!!!!
| Response from Dr. Fawcett
Thanks for writing. HIV and recreational drugs generally don't mix. They can increase risky behavior and, for someone like you, can interfere with regular adherence to medication routines or even with metabolism of the antiretrovirals themselves. Living with HIV produces lots of emotional challenges and recreational drugs seem to present a way to numb them or simply escape. The price, however, is extremely high in terms of physical and emotional health, and the toll on relationships.
There is lots of help available. I recommend speaking with a professional to determine what level of care would be needed for you. I have found that groups are an essential piece of the formula for breaking free form drug use. Check out the following sites to find meetings in your area.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pressing Charges For Giving Someone Hiv
- How Was Hiv Created?
- My Early Hiv Symptoms
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
- How Long Can Hiv/aids Last Outside The Human Body?
- How Long Can You Live With Hiv And Not Know It?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.